Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 36, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 6, 2003, 8:56 PM CDT for Tipton County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 8:56 PM CDT (01:56 UTC)
- Expired
- Apr 6, 2003, 9:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tipton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 404 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 439 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 070156 SVRMEM TNC167-070230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 855 PM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TIPTON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 930 PM CDT. * AT 851 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF GILT EDGE...MOVING EAST AT 55 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 930 PM CDT INCLUDE... GILT EDGE...BURLISON... BRIGHTON...DIXONVILLE... COVINGTON... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3556 9006 3540 9005 3542 8950 3560 8953 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 8:29 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 6, 8:29 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 829 PM CDT SUN APR 6 2003 A LARGE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS CONTINUES TO MOVE NORTHEASTWARD ACROSS MUCH OF NORTH MISSISSIPPI AND EASTERN WEST TENNESSEE. ANOTHER AREA OF RAIN AND THUNDERSTORMS IS MOVING EAST-NORTHEASTWARD ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THE PRESENT ZONE FORECAST IS ON TRACK. UPDATES WILL BE ISSUED AS NEEDED FOR THE REMAINDER OF TONIGHT AS CHANGES IN THIS WEATHER EVENT OCCUR. .MEG...NONE.
Hazardous weather outlook, Apr 6, 6:58 PM CDT, 1 hour 58 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 658 PM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TONIGHT OVER A SMALL PORTION OF NORTH MISSISSIPPI...SOUTH OF A CLARKSDALE TO OXFORD TO TUPELO LINE. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THE REST OF NORTH MISSISSIPPI...THE EXTREME SOUTHERN COUNTIES OF WEST TENNESSEE AND A PORTION OF EAST ARKANSAS ALONG AND SOUTH OF INTERSTATE 40. THE MODERATE RISK AREA INCLUDES MEMPHIS...CLARKSDALE...CORINTH...OXFORD AND TUPELO. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THE MID-SOUTH. THE SLIGHT RISK AREA INCLUDES JONESBORO...DYERSBURG AND JACKSON. NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT WITH SOME STORMS SEVERE. THE MAIN SEVERE WEATHER THREAT NORTH OF INTERSTATE 40 WILL BE LARGE HAIL. THE MAIN SEVERE WEATHER THREAT ALONG AND SOUTH OF INTERSTATE 40 WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. THE CHANCE FOR TORNADOES SIGNIFICANTLY INCREASES SOUTH OF CLARKSDALE...OXFORD AND TUPELO. THE MOST LIKELY TIME FOR SEVERE WEATHER IS FROM NOW THROUGH 2 AM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
In the hours before
Local storm report, Apr 6, 4:31 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
431 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 AM MORO AR 1.75 INCH HAIL
04/06/03 LEE(AR) MARBLE SIZE COVERING
GROUND.
1128 AM PALESTINE AR 1.00 INCH HAIL
04/06/03 ST. FRANCIS REPORTED BY SPOTTER.
1150 AM WYNNE AR 0.75 INCH HAIL
04/06/03 CROSS REPORTED BY SPOTTER.
1215 PM BARTLETT TN 0.75 INCH HAIL
04/06/03 SHELBY REPORTED BY SPOTTER.
1220 PM TYRONZA AR 0.75 INCH HAIL
04/06/03 POINSETT REPORTED BY POLICE.
1239 PM SARDIS TN 0.88 INCH HAIL
04/06/03 HENDERSON REPORTED BY SPOTTER.
1240 PM BLYTHEVILLE AR 1.00 INCH HAIL
04/06/03 MISSISSIPPI REPORTED BY MISSISSIPPI
COUNTY SHERIFFS OFFICE.
1240 PM CARAWAY AR 0.75 INCH HAIL
04/06/03 CRAIGHEAD REPORTED BY SPOTTER.
1242 PM TN 1.00 INCH HAIL
04/06/03 TIPTON REPORTED BY SPOTTER.
1245 PM 1E BLYTHEVILLE AR 0.88 INCH HAIL
04/06/03 MISSISSIPPI REPORTED BY SPOTTER.
1250 PM PARAGOULD AR 0.88 INCH HAIL
04/06/03 GREENE REPORTED BY SPOTTER.
1259 PM COVINGTON TN 0.75 INCH HAIL
04/06/03 TIPTON REPORTED BY SPOTTER.
0100 PM 1S BLYTHEVILLE AR 0.75 INCH HAIL
04/06/03 MISSISSIPPI REPORTED BY SPOTTER.
0114 PM 2NW RECTOR AR 1.25 INCH HAIL
04/06/03 CLAY REPORTED BY SPOTTER.
0115 PM ADAMSVILLE TN 0.88 INCH HAIL
04/06/03 MCNAIRY REPORTED BY MCNAIRY
COUNTY SHERIFFS OFFICE.
0123 PM HAYTI MO 1.00 INCH HAIL
04/06/03 PEMISCOT REPORTED BY PEMISCOT
COUNTY SHERIFFS OFFICE.
0130 PM CLARKTON MO 0.88 INCH HAIL
04/06/03 DUNKLIN REPORTED BY DUNKLIN
COUNTY EMA.
0135 PM TIPTONVILLE TN 0.88 INCH HAIL
04/06/03 LAKE REPORTED BY LAKE COUNTY
SHERIFFS OFFICE.
0145 PM SELMAR TN 0.88 INCH HAIL
04/06/03 MCNAIRY REPORTED BY MCNAIRY
COUNTY SHERIFFS OFFICE.
0200 PM CRUMP TN 1.75 INCH HAIL
04/06/03 HARDIN REPORTED BY HARDIN COUNTY
SHERIFFS OFFICE.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:29 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.